Alert archive / Minnesota / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 216, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Aug 12, 2010, 11:28 PM CDT for Redwood County, Renville County, Yellow Medicine County, Minnesota. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2010, 11:28 PM CDT (04:28 UTC)
- Expired
- Aug 13, 2010, 12:15 AM CDT
- In force
- 47 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Redwood County, MN, Renville County, MN, Yellow Medicine County, MN
The radar
The Minneapolis radar (KMPX), 101 km from the middle of the area, began a volume at 04:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 4.5 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3684 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1076 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 9.6
The text
As transmitted, in the capitals the NWS used until 2016.
153
WUUS53 KMPX 130428
SVRMPX
MNC127-129-173-130515-
/O.NEW.KMPX.SV.W.0216.100813T0428Z-100813T0515Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1128 PM CDT THU AUG 12 2010
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME SOUTHEASTERN YELLOW MEDICINE COUNTY IN WEST CENTRAL
MINNESOTA...
RENVILLE COUNTY IN CENTRAL MINNESOTA...
NORTH CENTRAL REDWOOD COUNTY IN SOUTHWEST MINNESOTA...
* UNTIL 1215 AM CDT
* AT 1127 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM...CAPABLE OF
PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 5 MILES WEST OF
OLIVIA...AND MOVING NORTHEAST AT 35 MPH.
LOCATIONS IN THE WARNING INCLUDE...
OLIVIA...
BIRD ISLAND...
HECTOR...
BUFFALO LAKE...
LAKESIDE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4489 9475 4490 9453 4489 9450 4476 9451
4442 9533 4458 9549
TIME...MOT...LOC 0428Z 234DEG 30KT 4477 9508
WIND...HAIL <50MPH 1.00IN
$$1 follow-up statement
473
WWUS53 KMPX 130504
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1204 AM CDT FRI AUG 13 2010
MNC127-173-130514-
/O.CAN.KMPX.SV.W.0216.000000T0000Z-100813T0515Z/
YELLOW MEDICINE MN-REDWOOD MN-
1204 AM CDT FRI AUG 13 2010
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL REDWOOD AND
EXTREME SOUTHEASTERN YELLOW MEDICINE COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4489 9475 4489 9450 4476 9451 4455 9501
4467 9525
TIME...MOT...LOC 0504Z 232DEG 29KT 4473 9488
$$
MNC129-130515-
/O.CON.KMPX.SV.W.0216.000000T0000Z-100813T0515Z/
RENVILLE MN-
1204 AM CDT FRI AUG 13 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR RENVILLE
COUNTY UNTIL 1215 AM CDT...
AT 1159 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS
LOCATED NEAR BIRD ISLAND...OR 6 MILES SOUTHEAST OF OLIVIA...MOVING
NORTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
BIRD ISLAND...HECTOR...BUFFALO LAKE AND LAKESIDE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...LARGE HAIL...AND DEADLY LIGHTNING. FOR YOUR PROTECTION MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.
&&
LAT...LON 4489 9475 4489 9450 4476 9451 4455 9501
4467 9525
TIME...MOT...LOC 0504Z 232DEG 29KT 4473 9488
WIND...HAIL <50MPH 1.00IN
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 10:50 PM CDT, 38 minutes earlier.
Area forecast discussion, Aug 12, 10:50 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1050 PM CDT THU AUG 12 2010 UPDATED TO ADD THE 06Z DISCUSSION BELOW... .DISCUSSION... BIG ISSUE WITH THIS FORECAST IS SEVERE POTENTIAL THROUGH FRIDAY EVENING...ALONG WITH FLASH FLOOD POTENTIAL TOMORROW IN ERN MN AND ESPECIALLY WEST CENTRAL WISCONSIN. BEYOND THAT...COOLER AND DRIER WEATHER STILL ON TAP TO INVADE THE AREA OVER THIS WEEKEND. FOR NEXT WEEK...WILL HAVE NW FLOW IN PLACE...BUT CONSIDERABLE DISAGREEMENT EXISTS BETWEEN ECMWF/GFS WITH RESPECT TO PRECIP POTENTIAL TUESDAY. WATER VAPOR AND UPPER AIR ANALYSIS THIS AFTERNOON SHOWS UPPER RIDGE HAS MOVED EAST OF THE AREA OVER TO THE WRN GREAT LAKES. A DEEP UPPER LOW IS SPINNING ACROSS NRN ALBERTA...WITH A TROUGH EXTENDING SOUTHWEST TO ANOTHER UPPER LOW OVER ERN IDAHO. THIS HAS RESULTED IN THE RETURN TO A PERTURBED WSW FLOW DEVELOPING OVER THE NORTH CENTRAL CONUS...WITH SEVERAL WEAK EMBEDDED WAVES STRETCHING FROM NORTH OF LAKE OF THE WOODS...SW TO THE BLACK HILLS. THE WAVE OF INTEREST FOR THIS EVENING/TONIGHT IS THE ONE NEAR THE BLACK HILLS /WHICH HAS A PV ANOMALY ASSOCIATED WITH IT/. THIS WAVE WILL LIKELY BE THE IMPETUS FOR CONVECTIVE DEVELOPMENT THROUGH THE NIGHT. AT THE SFC..AN AREA OF LOW PRESSURE WAS SITUATED OVER CENTRAL SODAK THIS AFTERNOON...WITH A PRESSURE TROUGH/WIND SHIFT EXTENDING SOUTH FROM THE LOW INTO NW KANSAS. THE WARM FRONT ASSOCIATED WITH THIS IS CURRENTLY JUST SOUTH OF ABERDEEN...EAST TO GRANITE FALLS AND EXTENDS SE TO NEAR WADENA. THIS FRONT HAS REMAINED STATIONARY MOST OF THE DAY...AS PERSISTENT CONVECTION NORTH OF THE FRONT FROM ERN NODAK ACROSS NRN MN HAS SENT SEVERAL OUTFLOW BOUNDARIES SOUTH THAT HAS HELPED SLOW ITS NORTHWARD PROGRESSION. ANY SERIOUS NORTHWARD PUSH OF THIS FRONT IS STILL BACK IN ERN SODAK...WHERE A PERSISTENT 30 KT SRLY LLJ CONTINUES TO BLOW. THE BIG QUESTION MARK FOR TONIGHTS ACTIVITY IS THE PRESENCE OF A STRONG ELEVATED MIX LAYER...AND THE CAP THAT COMES WITH /LATEST SPC MESO ANALYSIS PUTS THE 12C H7 ISOTHERM ESSENTIALLY CONCURRENT WITH THE SFC WARM FRONT/...WHICH LEADS TO A FAIR AMOUNT OF UNCERTAINTY FOR WHAT WILL HAPPEN TONIGHT. CU HAS STRUGGLED TO FORM WITHIN THIS CAP...FURTHER EVIDENCE OF ITS STRENGTH. AS FOR WHERE GREATEST WORRY IS FOR SEVERE WEATHER THIS EVENING...AND IN PARTICULAR TORNADOES...IS WEST CENTRAL MN AS THIS IS WHERE MLCAPES HAVE INCREASED INTO THE 3000 TO 4000+ J/KG RANGE WITH 0-1KM SHEAR AT 30 KTS. NEEDLESS TO SAY...IF ANYTHING CAN MANAGE TO BREAK THE CAP OUT THERE AND BECOME ROOTED IN THE BOUNDARY LAYER...THEN THERE IS A PRETTY GOOD LIKELIHOOD THAT IT WOULD BE TORNADIC...WITH EVEN THE POTENTIAL OF A SIGNIFICANT TORNADO OR TWO GIVEN STRENGTH OF INSTABILITY AND SHAPE OF HODOGRAPHS IN THE AREA...THIS WILL NEED TO BE WATCHED VERY CLOSELY THROUGH THE EVENING. FOR THE REST OF TONIGHT...LLJ WILL BE MOVING DIRECTLY OVER THE AREA AS EXIT REGION OF UPPER JET MOVES IN...THIS RESULTS IN COPIOUS AMOUNTS OF DIFFERENTIAL DIVERGENCE...WHICH SHOULD HELP CONSOLIDATE WHATEVER DEVELOPS TO THE WEST INTO A COMPLEX OR TWO. WHERE UNCERTAINTY COMES IN IS WITH THE HRRR AND THE OTHER SHORT/MEDIUM MODELS. THE HRRR HAS BEEN FAIRLY AGGRESSIVE ALL DAY WITH BRINGING ACTIVITY INTO THE TWIN CITIES METRO AROUND 10 PM /02Z/...WHERE AS THE THE REST OF THE SHORT/MEDIUM MODELS ARE MORE IN LINE WITH THE 15Z SREF...WAITING UNTIL 5 AM /09Z/ BEFORE BRINGING MUCH INTO THE TWIN CITIES. GIVEN STRENGTH OF CAP...HAVE BEEN HESITANT TO BITE OFF ON THE HRRR...WHICH HAS HAD A TENDENCY TO BE A LITTLE TOO AGGRESSIVE WITH BREAKING CAPS THIS SUMMER AND HAVE FAVORED MORE WITH THE SREF...THINKING STORMS WILL STAY WITH BETTER SFC AND LLJ FORCING FORCING THROUGH THE NIGHT. TWO ISSUES AT PLAY FOR FRIDAY/FRIDAY NIGHT...SEVERE WEATHER AND FLOODING/HEAVY RAIN POTENTIALS. LOOKING AT THE SEVERE THREAT...VERY MOIST AIR WILL REMAIN IN PLACE...WITH MLCAPES ONCE AGAIN APPROACHING/EXCEEDING 3000 J/KG FRIDAY AFTERNOON. BULK SHEAR IS NOT FORECAST TO BE QUITE AS STRONG TOMORROW...BUT WITH EXPECTED VALUES OVER 30 KTS...PLENTY WILL EXIST GIVEN DEGREE OF INSTABILITY TO WARRANT A SEVERE THREAT. AGAIN...WITH FREEZING LEVELS UP AROUND 14/15 K FT...DO NOT THINK HAIL IS MUCH OF A THREAT...BUT GIVEN WIND FIELDS...DAMAGING STRAIGHT LINE WINDS AND POSSIBLY A TORNADO OR TWO LOOKS TO BE THE MAIN SEVERE THREAT. HOWEVER...LIKE TUESDAY...THE BIG THREAT HERE LOOKS TO BE HEAVY RAIN/FLOODING POTENTIAL. ONCE AGAIN NAM/GFS CONSISTENT WITH BRINGING PWATS BACK TO OR ABOVE THE 2 INCH MARK...SO HEAVY RAIN THREAT LOOKS LEGIT GIVEN RECENT ATMOSPHERIC PERFORMANCES OVER THE PAST COUPLE OF WEEKS. MAIN AREA OF CONCERN IS WEST CENTRAL WISCONSIN...WHERE HEAVY RAINS FELL TUESDAY NIGHT. SOILS IN THIS AREA REMAIN SATURATED AND RIVERS/STREAMS CONTINUE TO RUN HIGH. LATEST 6 HR FLASH FLOOD GUIDANCE IS JUST OVER 2 INCHES FOR WEST CENTRAL WI COUNTIES. IN ADDITION...BOTH THE 09Z AND 15Z VERSIONS OF THE SREF HAVE BEEN HIGHLIGHTING THIS AREA FOR HEAVY RAINS FRIDAY INTO FRIDAY NIGHT...WITH PROBS FOR GREATER THAN 2 INCHES OF RAIN IN 12 HOURS SHOWING UP RIGHT WHERE THE HEAVY RAINS FELL TUESDAY NIGHT. BECAUSE OF THIS...HAVE ISSUED A FLASH FLOOD WATCH FOR MOST WEST CENTRAL WI COUNTIES WITH THIS PACKAGE. THE DISTURBING TREND WITH THIS SYSTEM...FROM THE WEST CENTRAL WI PERSPECTIVE...IS THAT THEY HAVE SLOWED THE PROGRESSION OF THE BOUNDARY THROUGH THE AREA...LIKELY RESULTING IN RAIN LINGERING A BIT LONGER INTO SATURDAY THAN PREVIOUSLY FORECAST. FORTUNATELY... CWA LOOKS TO COMPLETELY DRY OUT SATURDAY AFTERNOON. WOULD LIKE TO SAY SUNDAY WOULD BE DRY...BUT ANOTHER STRONG WAVE WILL BE DROPPING SOUTH ACROSS THE AREA...BRING THE THREAT OF SHOWERS UNDER COLD AIR ALOFT ACROSS MAINLY NRN MN SUNDAY...THOUGH A FEW STRAY SHOWERS MAY BE ABLE TO FIND THEIR WAY INTO NRN PORTIONS OF THE AREA. BEYOND THAT...GFS/ECMWF BECOME AT ODDS WITH EACH OTHER FOR NEXT WEEK. FAVORED ECMWF HEAVILY FOR EXTENDED FORECAST...AS IT HAS SHOWN MUCH MORE CONSISTENCY THE LAST SEVERAL RUNS FOR NEXT WEEK. STILL LOOKS LIKE SHOWERS COME BACK TUESDAY AS STRONG WAVE DROPS SE ON NW FLOW...WITH TEMPERATURES AT OR BELOW NORMAL. NEXT WEEK WE WILL BE PUTTING A DENT IN THE CURRENT +8 DEGREE ANOMALY AT MSP FOR TEMPERATURES THROUGH THE FIRST 11 DAYS OF AUGUST. && .AVIATION.../06Z TAF ISSUANCE/ FORECAST AVIATION CHALLENGE DURING THE PERIOD WILL BE THUNDERSTORM CHANCES. SFC LOW PRESSURE AREA WAS OVER CENTRAL SOUTH DAKOTA...MOVING LITTLE DURING THE PERIOD. TSTMS CONTINUE TO REGENERATE ALONG AND NEAR WARM FRONT AND SVRL OUTFLOW BOUNDARIES. DEWPOINTS HAD POOLED INTO THE LOWER TO MIDDLE 70S NEAR THE FRONTAL BOUNDARY. WIND PROFILER NEAR WOODLAKE MN...SHOWED 30-40 KNOT LOW LEVEL JET. THUNDERSTORMS SHOULD CONTINUE TO DEVELOP AND TRACK NORTH AND NORTHEAST OVER THE FORECAST AREA OVERNIGHT INTO FRIDAY MORNING. WEATHER CONDS LOWERING TO MARGINAL TO IFR FLIGHT CATEGORY IN THE VICINITY OF THE THUNDERSTORMS. ANOTHER S/W TROUGH WILL MOVE INTO THE DAKOTAS LATE IN THE DAY FRIDAY...THIS WAVE SHOULD SETUP ANOTHER BATCH OF STORMS FRIDAY EVENING INTO SATURDAY MORNING. SFC GRADIENT WILL TIGHTEN OVER MN IN RESPONSE TO APPROACH SFC LOW. A LOW LEVEL JET WILL ALSO STRENGTHEN AHEAD OF THE UPPER LEVEL TROUGH/SHORTWAVE OVER THE DAKOTAS. THIS SHOULD CONTINUE TO HELP FIRE AND INITIATE TSRA THROUGHOUT THE NIGHT. KMSP...SEE DISCUSSION ABOVE ON THE REASON BEHIND THE TAF. SEE TAF FOR DETAIL. MVFR FLYING CONDS ANTICIPATED DURING THE PERIOD AS THUNDERSTORMS CONTINUE TO LIFT NORTHEAST. WINDS VARIABLE IN DIRECTION AND SPEED. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...FLASH FLOOD WATCH FROM FRIDAY MORNING THROUGH SATURDAY AFTERNOON FOR BARRON-CHIPPEWA-DUNN-EAU CLAIRE-PEPIN- PIERCE-RUSK- ST. CROIX. && MPG/JM
Hazardous weather outlook, Aug 12, 11:05 AM CDT, 12 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1105 AM CDT THU AUG 12 2010 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 130945- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1105 AM CDT THU AUG 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT A HEAT ADVISORY IS IN EFFECT FOR SOUTH CENTRAL AND EAST CENTRAL MINNESOTA EXTENDING INTO WESTERN WISCONSIN THIS AFTERNOON. HEAT INDICES WILL BE IN THE UPPER 90S TO THE LOWER 100S. SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY IN WEST CENTRAL MINNESOTA. THERE IS A SLIGHT RISK THAT A FEW OF THESE STORMS COULD BECOME SEVERE LATER THIS AFTERNOON. LARGE HAIL AND DAMAGING WINDS WOULD BE THE MAIN THREATS BUT AN ISOLATED TORNADO SHOULD NOT BE RULED OUT. THE GREATEST RISK OVER SEVERE STORMS WOULD BE WEST OF A LINE FROM ALEXANDRIA TO REDWOOD FALLS. THERE WILL BE AN INCREASED RISK OF SEVERE THUNDERSTORMS TONIGHT ACROSS MOST OF THE MINNESOTA PORTION OF THE OUTLOOK AREA. AN ISOLATED TORNADO IS POSSIBLE IN WEST CENTRAL MINNESOTA IN THE EVENING...THEN LARGE HAIL AND DAMAGING WINDS WOULD BE THE MAIN THREATS ACROSS REST OF THE MINNESOTA AREA OVERNIGHT. HEAVY RAINFALL COULD CAUSE LOCALIZED FLOODING AD WELL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SEVERE THUNDERSTORMS ARE AGAIN POSSIBLE FRIDAY INTO FRIDAY EVENING ACROSS THE OUTLOOK AREA...ESPECIALLY SOUTH CENTRAL MINNESOTA INTO WEST CENTRAL WISCONSIN...AS A STRONG LOW PRESSURE TROUGH MOVES ACROSS THE AREA. THERE MAY BE A RISK OF TORNADOES OVER PARTS OF SOUTH CENTRAL MINNESOTA INTO WEST CENTRAL WISCONSIN. HEAVY RAINFALL IS AGAIN POSSIBLE OVER EASTERN MINNESOTA INTO WEST CENTRAL WISCONSIN. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED OVER WEST CENTRAL MINNESOTA LATE THIS AFTERNOON...AND IN MUCH OF THE MINNESOTA PORTION OF THE OUTLOOK AREA OVERNIGHT. DRL
In the hours before
Local storm report, Aug 12, 9:25 PM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
925 PM CDT THU AUG 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 PM FUNNEL CLOUD 4 N MADISON 45.07N 96.19W
08/12/2010 LAC QUI PARLE MN LAW ENFORCEMENT
0552 PM TORNADO 1 SSW LOUISBURG 45.15N 96.18W
08/12/2010 LAC QUI PARLE MN TRAINED SPOTTER
BRIEF TOUCHDOWN.
0600 PM FUNNEL CLOUD WALNUT GROVE 44.23N 95.47W
08/12/2010 REDWOOD MN TRAINED SPOTTER
0605 PM TORNADO BELLINGHAM 45.14N 96.28W
08/12/2010 LAC QUI PARLE MN LAW ENFORCEMENT
PORCH RIPPED OFF BUILDING.
0622 PM TORNADO 1 N LOUISBURG 45.18N 96.17W
08/12/2010 LAC QUI PARLE MN LAW ENFORCEMENT
DEBRIS IN THE AIR.
0624 PM TORNADO 3 W DAWSON 44.93N 96.11W
08/12/2010 LAC QUI PARLE MN LAW ENFORCEMENT
0630 PM TSTM WND DMG 1 SW OLIVIA 44.77N 95.01W
08/12/2010 RENVILLE MN TRAINED SPOTTER
POWER LINE POLE DOWN.
0630 PM TSTM WND DMG DELHI 44.60N 95.21W
08/12/2010 REDWOOD MN LAW ENFORCEMENT
TREES AND POWER LINES DOWN IN TOWN.
0633 PM TSTM WND DMG 1 WNW OLIVIA 44.78N 95.01W
08/12/2010 RENVILLE MN TRAINED SPOTTER
TOPS BLOWN OFF TREES WITH BASE GREATER THEN 20 INCHES IN
DIAMETER AND NUMEROUS LIMBS DOWN GREATER THEN 6 INCHES.
0647 PM TSTM WND DMG MORRIS 45.59N 95.91W
08/12/2010 STEVENS MN LAW ENFORCEMENT
LARGE LIMBS DOWN UP TO 6 INCHES AND TREES DOWN GREATER
THEN 8 INCHES.
0648 PM TSTM WND GST MORRIS 45.59N 95.91W
08/12/2010 M60.00 MPH STEVENS MN AWOS
0715 PM TSTM WND DMG HUTCHINSON 44.89N 94.37W
08/12/2010 MCLEOD MN TRAINED SPOTTER
30 AND 6 IN BRANCHES DOWN AT 3RD AVE NW AND WATER ST NW
0730 PM HAIL 2 SE ALEXANDRIA 45.85N 95.35W
08/12/2010 M1.00 INCH DOUGLAS MN TRAINED SPOTTER
0739 PM FUNNEL CLOUD 3 S PAYNESVILLE 45.34N 94.72W
08/12/2010 STEARNS MN TRAINED SPOTTER
0739 PM FUNNEL CLOUD 6 N BECKER 45.46N 93.87W
08/12/2010 SHERBURNE MN TRAINED SPOTTER
0745 PM TSTM WND DMG BUFFALO 45.18N 93.87W
08/12/2010 WRIGHT MN TRAINED SPOTTER
4 INCH DIAMETER BRANCHES DOWN.
0748 PM LIGHTNING NNW EAGLE BEND 46.17N 95.03W
08/12/2010 TODD MN LAW ENFORCEMENT
TREE DOWN DUE TO LIGHTNING STRIKE
0752 PM TSTM WND DMG N FORADA 45.79N 95.36W
08/12/2010 DOUGLAS MN LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
0752 PM TSTM WND DMG MONTICELLO 45.30N 93.80W
08/12/2010 WRIGHT MN TRAINED SPOTTER
14 INCH DIAMETER TREE DOWN.
0759 PM HAIL 2 N HOLDINGFORD 45.76N 94.47W
08/12/2010 M0.75 INCH STEARNS MN TRAINED SPOTTER
0811 PM FUNNEL CLOUD SARTELL 45.62N 94.21W
08/12/2010 STEARNS MN TRAINED SPOTTER
0815 PM TSTM WND GST SARTELL 45.62N 94.21W
08/12/2010 M61.00 MPH STEARNS MN PUBLIC
0816 PM FUNNEL CLOUD FOLEY 45.66N 93.91W
08/12/2010 BENTON MN TRAINED SPOTTER
0818 PM FUNNEL CLOUD 2 N MEIRE GROVE 45.66N 94.87W
08/12/2010 STEARNS MN AMATEUR RADIO
0825 PM TSTM WND GST 4 SE EDEN PRAIRIE 44.81N 93.40W
08/12/2010 E50.00 MPH SCOTT MN TRAINED SPOTTER
0832 PM TSTM WND DMG MILACA 45.76N 93.65W
08/12/2010 MILLE LACS MN TRAINED SPOTTER
18 INCH DIAMETER TREE DOWN.
&&
SPDLocal storm report, Aug 12, 9:38 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
938 PM CDT THU AUG 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND DMG 6 WNW CAMBRIDGE 45.60N 93.34W
08/12/2010 ISANTI MN TRAINED SPOTTER
SEVERAL TREES WITH 8 TO 10 INCH DIAMETER LIMBS DOWN.
&&
CARLYONLocal storm report, Aug 12, 9:50 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
950 PM CDT THU AUG 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND DMG 4 NNE BROOTEN 45.55N 95.09W
08/12/2010 STEARNS MN LAW ENFORCEMENT
TOP OF SILO MISSING. ROOFS OF BARNS RIPPED OFF. GARAGE
PUSHED OFF ITS FOUNDATION.
&&
SPDLocal storm report, Aug 12, 10:00 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1000 PM CDT THU AUG 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 PM FUNNEL CLOUD 4 N MADISON 45.07N 96.19W
08/12/2010 LAC QUI PARLE MN LAW ENFORCEMENT
0552 PM TORNADO 1 SSW LOUISBURG 45.15N 96.18W
08/12/2010 LAC QUI PARLE MN TRAINED SPOTTER
BRIEF TOUCHDOWN.
0600 PM FUNNEL CLOUD WALNUT GROVE 44.23N 95.47W
08/12/2010 REDWOOD MN TRAINED SPOTTER
0605 PM TORNADO BELLINGHAM 45.14N 96.28W
08/12/2010 LAC QUI PARLE MN LAW ENFORCEMENT
PORCH RIPPED OFF BUILDING.
0622 PM TORNADO 1 N LOUISBURG 45.18N 96.17W
08/12/2010 LAC QUI PARLE MN LAW ENFORCEMENT
DEBRIS IN THE AIR.
0624 PM TORNADO 3 W DAWSON 44.93N 96.11W
08/12/2010 LAC QUI PARLE MN LAW ENFORCEMENT
0630 PM TSTM WND DMG DELHI 44.60N 95.21W
08/12/2010 REDWOOD MN LAW ENFORCEMENT
TREES AND POWER LINES DOWN IN TOWN.
0630 PM TSTM WND DMG 1 SW OLIVIA 44.77N 95.01W
08/12/2010 RENVILLE MN TRAINED SPOTTER
POWER LINE POLE DOWN.
0633 PM TSTM WND DMG 1 WNW OLIVIA 44.78N 95.01W
08/12/2010 RENVILLE MN TRAINED SPOTTER
TOPS BLOWN OFF TREES WITH BASE GREATER THEN 20 INCHES IN
DIAMETER AND NUMEROUS LIMBS DOWN GREATER THEN 6 INCHES.
0647 PM TSTM WND DMG MORRIS 45.59N 95.91W
08/12/2010 STEVENS MN LAW ENFORCEMENT
LARGE LIMBS DOWN UP TO 6 INCHES AND TREES DOWN GREATER
THEN 8 INCHES.
0648 PM TSTM WND GST MORRIS 45.59N 95.91W
08/12/2010 M60.00 MPH STEVENS MN AWOS
0715 PM TSTM WND DMG HUTCHINSON 44.89N 94.37W
08/12/2010 MCLEOD MN TRAINED SPOTTER
30 AND 6 IN BRANCHES DOWN AT 3RD AVE NW AND WATER ST NW
0730 PM HAIL 2 SE ALEXANDRIA 45.85N 95.35W
08/12/2010 M1.00 INCH DOUGLAS MN TRAINED SPOTTER
0739 PM FUNNEL CLOUD 3 S PAYNESVILLE 45.34N 94.72W
08/12/2010 STEARNS MN TRAINED SPOTTER
0739 PM FUNNEL CLOUD 6 N BECKER 45.46N 93.87W
08/12/2010 SHERBURNE MN TRAINED SPOTTER
0745 PM TSTM WND DMG BUFFALO 45.18N 93.87W
08/12/2010 WRIGHT MN TRAINED SPOTTER
4 INCH DIAMETER BRANCHES DOWN.
0745 PM TSTM WND DMG 4 NNE BROOTEN 45.55N 95.09W
08/12/2010 STEARNS MN LAW ENFORCEMENT
TOP OF SILO MISSING. ROOFS OF BARNS RIPPED OFF. GARAGE
PUSHED OFF ITS FOUNDATION.
0748 PM LIGHTNING NNW EAGLE BEND 46.17N 95.03W
08/12/2010 TODD MN LAW ENFORCEMENT
TREE DOWN DUE TO LIGHTNING STRIKE
0752 PM TSTM WND DMG MONTICELLO 45.30N 93.80W
08/12/2010 WRIGHT MN TRAINED SPOTTER
14 INCH DIAMETER TREE DOWN.
0752 PM TSTM WND DMG N FORADA 45.79N 95.36W
08/12/2010 DOUGLAS MN LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
0759 PM HAIL 2 N HOLDINGFORD 45.76N 94.47W
08/12/2010 M0.75 INCH STEARNS MN TRAINED SPOTTER
0811 PM FUNNEL CLOUD SARTELL 45.62N 94.21W
08/12/2010 STEARNS MN TRAINED SPOTTER
0815 PM TSTM WND GST SARTELL 45.62N 94.21W
08/12/2010 M61.00 MPH STEARNS MN PUBLIC
0816 PM FUNNEL CLOUD FOLEY 45.66N 93.91W
08/12/2010 BENTON MN TRAINED SPOTTER
0818 PM FUNNEL CLOUD 2 N MEIRE GROVE 45.66N 94.87W
08/12/2010 STEARNS MN AMATEUR RADIO
0825 PM TSTM WND GST 4 SE EDEN PRAIRIE 44.81N 93.40W
08/12/2010 E50.00 MPH SCOTT MN TRAINED SPOTTER
0830 PM TSTM WND DMG 6 WNW CAMBRIDGE 45.60N 93.34W
08/12/2010 ISANTI MN TRAINED SPOTTER
SEVERAL TREES WITH 8 TO 10 INCH DIAMETER LIMBS DOWN.
0832 PM TSTM WND DMG MILACA 45.76N 93.65W
08/12/2010 MILLE LACS MN TRAINED SPOTTER
18 INCH DIAMETER TREE DOWN.
&&
SPDSpecial weather statement, Aug 12, 10:50 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1050 PM CDT THU AUG 12 2010
WIZ016-027-130445-
CHIPPEWA-RUSK-
1050 PM CDT THU AUG 12 2010
AT 1045 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 7 MILES SOUTH OF MIKANA. THIS STORM WAS MOVING EAST AT
35 MPH.
PEA SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
WEYERHAEUSER.
ISLAND LAKE.
BRUCE.
LADYSMITH.
CONRATH.
TONY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE
LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED.
&&
LAT...LON 4537 9075 4537 9091 4529 9092 4528 9153
4564 9152 4564 9068 4540 9069
TIME...MOT...LOC 0350Z 263DEG 29KT 4550 9151Local storm report, Aug 12, 11:18 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1118 PM CDT THU AUG 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1118 PM FLASH FLOOD SACRED HEART 44.78N 95.35W
08/12/2010 RENVILLE MN LAW ENFORCEMENT
ROAD CLOSED...KNEE DEEP WATER ON U.S. HWY 212 WESTERN
RENVILLE COUNTY.
&&
CARLYONThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 7:02 PM CDT | Tornado Warning | MPX | Swift | 43 min |
| Aug 12, 7:10 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, Pope, Stearns, Swift | 65 min |
| Aug 12, 7:20 PM CDT | Severe Thunderstorm Warning | MPX | Stearns, Todd | 40 min |
| Aug 12, 7:25 PM CDT | Severe Thunderstorm Warning | MPX | Carver, Hennepin, McLeod, Meeker, Sherburne, Sibley and 1 more | 50 min |
| Aug 12, 7:36 PM CDT | Severe Thunderstorm Warning | MPX | Douglas | 24 min |
| Aug 12, 7:43 PM CDT | Special Weather Statement | MPX | Le Sueur, Rice, Scott | 47 min |
| Aug 12, 7:58 PM CDT | Severe Thunderstorm Warning | MPX | Benton, Morrison, Sherburne, Stearns, Todd | 62 min |
| Aug 12, 8:08 PM CDT | Special Weather Statement | MPX | Anoka, Isanti, Ramsey | 37 min |
| Aug 12, 8:14 PM CDT | Tornado Warning | MPX | Benton, Sherburne, Stearns | 25 min |
| Aug 12, 8:28 PM CDT | Severe Thunderstorm Warning | MPX | Benton, Isanti, Kanabec, Mille Lacs, Morrison | 62 min |
| Aug 12, 8:44 PM CDT | Severe Thunderstorm Warning | MPX | Chisago, Isanti | 46 min |
| Aug 12, 10:15 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Lac qui Parle, Renville, Yellow Medicine | 60 min |
| Aug 12, 10:57 PM CDT | Areal Flood Advisory | MPX | Brown, Chippewa, Kandiyohi, Lac qui Parle, Meeker, Nicollet and 8 more | 6 hr |
| Aug 12, 11:03 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Kandiyohi, Renville, Yellow Medicine | 57 min |
| Aug 12, 11:25 PM CDT | Flash Flood Warning | MPX | Chippewa, Kandiyohi, Lac qui Parle, Renville, Yellow Medicine | 3 hr |
| Aug 13, 12:10 AM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Faribault, Martin, Watonwan | 65 min |
| Aug 13, 12:13 AM CDT | Flash Flood Warning | MPX | McLeod, Meeker, Renville, Sibley, Wright | 3 hr |
| Aug 13, 12:28 AM CDT | Severe Thunderstorm Warning | MPX | McLeod, Meeker, Renville | 62 min |
| Aug 13, 12:44 AM CDT | Areal Flood Advisory | MPX | Anoka, Carver, Dakota, Hennepin, Ramsey, Scott and 3 more | 3 hr |
| Aug 13, 1:05 AM CDT | Severe Thunderstorm Warning | MPX | Carver, McLeod, Scott, Sibley | 55 min |
| Aug 13, 1:12 AM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Le Sueur, Nicollet, Waseca | 63 min |
| Aug 13, 1:50 AM CDT | Special Weather Statement | MPX | Anoka, Dakota, Hennepin, Ramsey, Rice, Washington | 70 min |
| Aug 13, 1:56 AM CDT | Areal Flood Advisory | MPX | Blue Earth, Le Sueur, Nicollet, Rice, Sibley, Steele and 1 more | 3 hr |
| Aug 13, 2:09 AM CDT | Flash Flood Warning | MPX | Carver, Dakota, Hennepin, Ramsey, Scott, Washington | 3 hr |
| Aug 13, 2:09 AM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Le Sueur, Rice, Steele, Waseca | 66 min |
| Aug 13, 2:52 AM CDT | Severe Thunderstorm Warning | MPX | Goodhue | 53 min |
| Aug 13, 3:14 AM CDT | Severe Thunderstorm Warning | MPX | Dakota, Rice, Steele | 61 min |
| Aug 13, 3:30 AM CDT | Flash Flood Warning | MPX | Goodhue | 3 hr |
| Aug 13, 3:41 AM CDT | Severe Thunderstorm Warning | MPX | Dakota, Goodhue, Washington | 64 min |
| Aug 13, 3:55 AM CDT | Tornado Warning | MPX | Goodhue | 18 min |
| Aug 13, 4:11 AM CDT | Severe Thunderstorm Warning | MPX | Dakota, Goodhue, Le Sueur, Rice, Scott, Washington | 64 min |
| Aug 13, 4:26 AM CDT | Severe Thunderstorm Warning | MPX | Anoka, Carver, Dakota, Hennepin, McLeod, Ramsey and 4 more | 64 min |
| Aug 13, 4:38 AM CDT | Severe Thunderstorm Warning | MPX | Dakota, Goodhue, Washington | 67 min |
| Aug 13, 5:25 AM CDT | Special Weather Statement | MPX | Pope | 50 min |
| Aug 13, 5:38 AM CDT | Severe Thunderstorm Warning | MPX | Pope, Stevens, Swift | 52 min |
| Aug 13, 6:10 AM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, Pope, Stearns, Swift | 50 min |
| Aug 13, 6:52 AM CDT | Special Weather Statement | MPX | Meeker | 53 min |
| Aug 13, 1:05 PM CDT | Special Weather Statement | MPX | Isanti | 40 min |
| Aug 13, 1:46 PM CDT | Special Weather Statement | MPX | Stearns | 29 min |
| Aug 13, 2:13 PM CDT | Tornado Warning | MPX | Chisago | 17 min |
| Aug 13, 2:25 PM CDT | Severe Thunderstorm Warning | MPX | Benton, Meeker, Morrison, Sherburne, Stearns, Todd and 1 more | 65 min |
| Aug 13, 2:37 PM CDT | Special Weather Statement | MPX | Carver, McLeod, Nicollet, Sibley | 23 min |
| Aug 13, 2:53 PM CDT | Severe Thunderstorm Warning | MPX | Carver, McLeod, Sibley, Wright | 52 min |
| Aug 13, 3:01 PM CDT | Severe Thunderstorm Warning | MPX | Benton, Mille Lacs, Morrison, Sherburne, Stearns, Wright | 59 min |
| Aug 13, 3:19 PM CDT | Severe Thunderstorm Warning | MPX | Benton, Chisago, Isanti, Kanabec, Mille Lacs, Morrison and 1 more | 56 min |
| Aug 13, 4:34 PM CDT | Special Weather Statement | MPX | McLeod, Sherburne, Wright | 41 min |
| Aug 13, 4:36 PM CDT | Special Weather Statement | MPX | McLeod, Sherburne, Wright | 39 min |
| Aug 13, 5:34 PM CDT | Tornado Warning | MPX | Blue Earth, Le Sueur, Waseca | 56 min |
| Aug 13, 5:36 PM CDT | Severe Thunderstorm Warning | MPX | Washington | 54 min |
| Aug 13, 5:40 PM CDT | Areal Flood Warning | MPX | Goodhue | 6 hr |
| Aug 13, 6:13 PM CDT | Flash Flood Warning | MPX | Dakota | 66 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.